MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter distal shaft was broken/fractured.The distal shaft measured 5.5cm.The radiopaque distal marker band was detached and was encapsulating the concurrent stent.There was polytetrafluoroethylene (ptfe) encapsulating the stent and stent deliver wire (sdw).The stent strut was protruding though the ptfe.The coil from the catheter was wrapped around the sdw.Unable to complete functional test as the sdw could be not be removed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was not confirmed as it¿s unknown what the issue was with the device.The device failed to meet specification when returned for analysis.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The catheter distal shaft was broken/fractured.The distal marker band was detached and was encapsulating the stent.There was ptfe encapsulating the stent and the a strut of the stent was protruding though the ptfe.The most likely cause of the broken catheter shaft was a damaged stent strut broke through the layers of the catheter separating the inner shaft of the catheter and the radiopaque marker band.The damaged strut may have doubled back during deployment/pullback and snagged on the marker band.The as analyzed damage of the catheter shaft broken/fractured during use, catheter ptfe inner lining peeling and ro marker(s) detached/separated/not visible under fluoroscopy will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and anatomical factors during use, the product performance was limited.An assignable cause of undeterminable was assigned for the reported event of the device problem unknown/unclear as it is unclear what was the reported issue for this complaint.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the catheter (subject device) shaft broken/fractured during use, the catheter polytetrafluoroethylene (ptfe) inner lining peeling, radiopaque (ro) marker(s) detached/separated/not visible under fluoroscopy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
B5 ¿ executive summary - updated.D4 ¿ gtin - corrected.F10 / h6 device code grid ¿ updated.H6 results code grid - updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the catheter distal shaft was broken/fractured.The distal shaft measured 5.5cm.The distal marker band was detached and was encapsulating the concurrent stent.There was a broken catheter shaft encapsulating the stent and stent delivery wire (sdw).The stent strut was protruding though the broken catheter shaft.The coil from the catheter was wrapped around the sdw.Functional testing unable to complete functional test as the sdw could be not be removed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was not confirmed as it¿s unknown what the issue was with the device.The device failed to meet specification when returned for analysis.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.An assignable cause of undeterminable was assigned for the as reported device problem unknown/unclear as it is unclear what was the reported issue for this complaint.The catheter distal shaft was broken/fractured.The distal marker band was detached and was encapsulating the concurrent stent.The broken catheter shaft was encapsulating the stent and the strut of the stent was protruding though the broken catheter shaft.The most likely cause of the broken catheter shaft was a damaged stent strut broke through the layers of the catheter separating the inner shaft of the catheter and the marker band.The damaged strut may have doubled back during deployment/pullback and snagged on the marker band.The as analyzed damage of catheter shaft broken/fractured during use and ro marker(s) detached/separated/not visible under fluoroscopy will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the catheter (subject device) shaft broken/fractured during use, the catheter polytetrafluoroethylene (ptfe) inner lining peeling, radiopaque (ro) marker(s) detached/separated/not visible under fluoroscopy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.Updated information: upon review of the investigation, it was clarified the subject catheter polytetrafluoroethylene (ptfe) inner lining was not peeling.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18735649
Report Number3008881809-2024-00069
Device Sequence Number6292063
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public(01)04546540688224(17)250215(10)24161833
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Catalogue NumberM0031681900
Device Lot Number24161833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER)
Patient Age54 YR
Patient SexMale
Patient Weight63 KG
Patient RaceAsian